MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Catalog Number D6DR005RT
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/18/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent idvt (idiopathic ventricular tachycardia) ablation that included webster¿ electrophysiology catheter.The patient experienced cardiac tamponade that required pericardiocentesis.Timing of adverse event: during use of bwi products, during mapping phase description of health hazard: it was reported that the patient suffered a pericardial effusion.There was a webster quad in the rv apex.The patient's blood pressure dropped.The medical team was not able to visualize the pericardial effusion to confirm the effusion.A transesophageal echocardiogram (tee) was performed and a pericardiocentesis was performed.An unknown amount of fluid was removed.The medical team did not have any additional information about the immediate intervention as they "stepped out of the room".Approximately half an hour to an hour later, they put the soundstar catheter in and confirmed that there was no longer an effusion.The drainage tube was left in place, for the remainder of the procedure.The procedure was continued and completed successfully.The physician believed that when pacing from the quad along with epinephrine it may have caused the right ventricle (rv) catheter to "bump and poke through".The physician did not rule out the ablation catheter--they were "not 100% sure or how it happened".Outcome of adverse event: fully recovered.Patient required extended hospitalization because of the adverse event, one night stay.No transseptal puncture was performed.No ablation was performed prior to noting pericardial effusion.No evidence of steam pop.Correct catheter settings were selected on the generator.Force visualization used: dashboard, vector.The ablation catheter was in the patient's body at the time of event; however, no ablation was performed.
=
generator information: ref (b)(4).(b)(6).Since the event is life threatening and it might result in permanent impairment of a body function or permanent damage to a body structure; or it could require medical or surgical intervention to prevent permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious.
 
Additional Manufacturer Narrative
On 10-oct-2023, the product investigation was completed as the complaint device was not returned.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 31014585m and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17538659
Report Number2029046-2023-01771
Device Sequence Number6101788
Product Code DRF
UDI-Device Identifier10846835000245
UDI-Public10846835000245
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Catalogue NumberD6DR005RT
Device Lot Number31014585M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR; SOUNDSTAR CATHETER; THERMOCOOL SMARTTOUCH
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexMale